Advertisement

Archiv der Mathematik

, Volume 85, Issue 1, pp 15–17 | Cite as

Permutation groups of prime degree, a quick proof of Burnside’s theorem

  • Peter MüllerEmail author
Original Paper

Abstract.

A transitive permutation group of prime degree is doubly transitive or solvable. We give a direct proof of this theorem by Burnside which uses neither S-ring type arguments nor representation theory.

Mathematics Subject Classification (2000).

Primary 20B20 Secondary 20B05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel 2005

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität WürzburgWürzburgGermany

Personalised recommendations